Thunderstorm Wind, Clay
- When
- April 21, 7:00 PM CST
- Where
- Clay County, Ashland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.267, -85.850
Trees down in Ashland and Lineville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 21, 6:58 PM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 758 PM CDT FRI APR 21 2006 .UPDATE...MESOSCALE UPDATE. A LOW THREAT FOR SEVERE THUNDERSTORMS WITH HAIL UP TO THE SIZE OF NICKELS AND DAMAGING WINDS UP TO 60 MPH CONTINUES EAST OF A CENTRE TO TALLADEGA TO MONTGOMERY LINE THROUGH 11 PM CDT...THOUGH THE THREAT IS DECREASING WITH THE LOSS OF DAYTIME HEATING. && .DISCUSSION... AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE ACROSS CENTRAL ALABAMA AHEAD OF A LOW PRESSURE SYSTEM AND COLD FRONT THAT IS LOCATED IN NORTHWEST MISSISSIPPI. A FEW SEVERE STORMS REMAIN POSSIBLE ALONG THE LEADING EDGE OF THE AREA OF THE AREA OF SHOWERS AND STORMS. AT 755 PM CDT...THE STRONGEST CLUSTER OF STORMS WERE OVER CLAY COUNTY AND QUICKLY MOVING NORTHEAST ALONG AN OUTFLOW BOUNDARY. CLAY AND CLEBURNE COUNTIES MAY GET DAMAGING WINDS UP TO 60 MPH AND NICKEL HAIL THROUGH 9 OR 930 PM CDT. ANOTHER DEVELOPING STORM NEAR GREENVILLE MAY MORE NORTHEAST AND AFFECT THE MONTGOMERY AREA BY 9 PM CDT OR SO. THE ATMOSPHERE EAST OF A CENTRE TO MONTGOMERY LINE REMAINS A BIT UNSTABLE WITH LIFTED INDICES AROUND -3. WITH SURFACE BASED CAPES BETWEEN 1000 TO 1500 J/KG AND SOME DRY AIR IN THE MID LEVELS... MARGINALLY SEVERE HAIL AND WINDS MAY OCCUR IN THE STRONGEST OF STORMS. AGAIN...THE SEVERE THREAT IS DIMINISHING AS THE AIR COOLS AND IS BECOMING MORE STABLE. BY 11 PM CDT...THINK THE SEVERE WEATHER THREAT WILL COMPLETELY END. FARTHER WEST...INCLUDING BIRMINGHAM...TUSCALOOSA...AND GADSDEN...NO SEVERE WEATHER IS EXPECTED TONIGHT. SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED OVERNIGHT AS THE LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH. A SATURATED STABLE AIRMASS WILL KEEP STRONG OR SEVERE STORMS FROM DEVELOPING. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && MBS/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 715 PM CDT FRI APR 21 2006 ALZ011>015-017>050-230015- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 715 PM CDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH CAN BE EXPECTED THROUGH 11 PM CDT EAST OF A GADSDEN TO SYLACAUGA TO MONTGOMERY LINE. A LOW PRESSURE SYSTEM AND COLD FRONT WILL CONTINUE TO MOVE ACROSS ALABAMA TONIGHT...BRINGING SHOWERS AND SCATTERED THUNDERSTORMS. ON THE LEADING EDGE OF THE SHOWERS AND STORMS...A FEW THUNDERSTORMS MAY BE SEVERE WITH HAIL AND DAMAGING WINDS ACROSS EAST ALABAMA WHERE THE ATMOSPHERE IS UNSTABLE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TONIGHT. THE THREAT FOR SEVERE WEATHER SHOULD END BY 11 PM CDT ACROSS EAST ALABAMA AS THE AIR COOLS AND BECOMES MORE STABLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY AND COULD PRODUCE A FEW STRONG THUNDERSTORMS. PLEASE STAY TUNED TO LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE BEEN ACTIVATED AND WILL BE REQUIRED THROUGH 11 PM CDT TONIGHT EAST OF A GADSDEN TO MONTGOMERY LINE. MBS/91
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
414 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL NORTHPORT 33.24N 87.59W
04/21/2006 E0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG NW BLOUNTSVILLE 34.08N 86.59W
04/21/2006 BLOUNT AL EMERGENCY MNGR
CULLMAN BLOUNT COUNTY LINE TREE ACROSS COUNTY ROAD 55.
TREE ACROSS STATE ROAD 67 AT 1.3 MILE FROM US231.
0533 PM FLASH FLOOD SW BESSEMER 33.38N 86.96W
04/21/2006 JEFFERSON AL EMERGENCY MNGR
FAST RISING WATER NEAR LINSEY LOOP. NO FLOOD YET.
0538 PM HAIL 3 SE INVERNESS 33.37N 86.69W
04/21/2006 E0.25 INCH SHELBY AL EMERGENCY MNGR
HIGHLAND LAKES HWY 280 VICINITY.
&&
MBAERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 609 PM CDT FRI APR 21 2006 ALZ018-212345- ETOWAH- 609 PM CDT FRI APR 21 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 645 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTHEAST OF WALNUT GROVE...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WALNUT GROVE... ALTOONA...ATTALLA...RIDGEVILLE...REECE CITY...MOUNTAINBORO AND SARDIS CITY THROUGH 645 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
619 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL NE INVERNESS 33.40N 86.72W
04/21/2006 E0.50 INCH SHELBY AL BROADCAST MEDIA
VICINITY HWY 280.
0533 PM FLASH FLOOD BESSEMER 33.38N 86.96W
04/21/2006 JEFFERSON AL EMERGENCY MNGR
RISING WATERS AT DICKEY ROAD BRIDGE. NO FLOOD YET.
&&
MBAERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 706 PM CDT FRI APR 21 2006 ALZ027-028-036-037-220045- CLAY-COOSA-TALLADEGA-TALLAPOOSA- 706 PM CDT FRI APR 21 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA...TALLAPOOSA...CLAY AND TALLADEGA COUNTIES UNTIL 745 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM TALLADEGA SPRINGS TO 15 MILES SOUTHWEST OF ROCKFORD...MOVING NORTHEAST AT 35 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR TALLADEGA SPRINGS...ROCKFORD...GANTTS QUARRY...OAK GROVE... SYLACAUGA...MIGNON...GOODWATER AND ALEXANDER CITY THROUGH 745 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL S CENTRE 34.15N 85.67W
04/21/2006 E0.25 INCH CHEROKEE AL BROADCAST MEDIA
COUNTY ROAD 19 IN TENNALA COMMUNITY
&&
MBAERThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees down in Ashland and Lineville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503243.